Alert archive / Texas / High Wind Watches in 2014
High Wind Watch 3, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Jan 21, 2014, 2:30 PM CST. It took effect at Jan 23, 2014, 3:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 21, 2014, 2:30 PM CST (20:30 UTC)
- In effect from
- Jan 23, 2014, 3:00 AM CST
- Expired
- Jan 22, 2014, 3:51 AM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
819 WWUS74 KMAF 212030 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CST TUE JAN 21 2014 ...HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS THURSDAY AND THURSDAY NIGHT ... .A STRONG COLD FRONT WILL USHER ARCTIC AIR INTO THE REGION ON THURSDAY. AS COLD AIR DAMS AGAINST THE HIGHER TERRAIN IN THE GUADALUPE MOUNTAINS, NORTHEAST WINDS OF 35 TO 45 MPH, AND GUSTS NEAR 60 MPH, ARE EXPECTED TO FUNNEL THROUGH THE PASS. TXZ258-221100- /O.NEW.KMAF.HW.A.0003.140123T0900Z-140124T0600Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 130 PM MST TUE JAN 21 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING... * EVENT...HIGH WINDS. * TIMING...EARLY THURSDAY MORNING THROUGH THURSDAY EVENING. * IMPACTS...TRAVEL THROUGH GUADALUPE PASS MAY BE IMPACTED AND LOW FLYING AIRCRAFT MAY EXPERIENCE SEVERE TURBULENCE. * WINDS...NORTHEAST 35 TO 45 MPH WITH GUSTS OF 60 MPH. * WIND CHILL...WIND CHILLS IN THE TEENS THURSDAY AND NEAR ZERO THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
162 WWUS74 KMAF 220951 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 351 AM CST WED JAN 22 2014 ...HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS THURSDAY AND THURSDAY NIGHT ... .A STRONG COLD FRONT WILL USHER ARCTIC AIR INTO THE REGION ON THURSDAY. COLD AIR DAMMING AGAINST THE HIGHER TERRAIN IN THE GUADALUPE MOUNTAINS WILL CAUSE NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 60 MPH TO FUNNEL THROUGH THE PASS. TXZ258-222200- /O.UPG.KMAF.HW.A.0003.140123T0900Z-140124T0600Z/ /O.NEW.KMAF.HW.W.0003.140123T0900Z-140124T0600Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 251 AM MST WED JAN 22 2014 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 11 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 11 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...HIGH WINDS. * TIMING...EARLY THURSDAY MORNING THROUGH THURSDAY EVENING. * IMPACTS...TRAVEL THROUGH GUADALUPE PASS MAY BE IMPACTED AND LOW FLYING AIRCRAFT MAY EXPERIENCE SEVERE TURBULENCE. * WINDS...NORTHEAST 35 TO 45 MPH WITH GUSTS OF 60 MPH. * WIND CHILL...WIND CHILLS IN THE TEENS THURSDAY AND NEAR ZERO THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jan 21, 10:22 AM CST, 4 hours 8 minutes earlier.
Area forecast discussion, Jan 21, 10:22 AM CST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1022 AM CST Tue Jan 21 2014 .DISCUSSION... The latest Aviation Discussion is included below. && .AVIATION... VFR conditions will prevail during the next 24 hours. && PREV DISCUSSION... /ISSUED 520 AM CST Tue Jan 21 2014/ Latest sfc analysis shows yesterday's cold front in deep South Texas, leaving light northerly flow over West Texas/SE NM under mostly clear skies and NW flow aloft. As the sfc ridge continues moving south today, a leeside trough is set to sink into the panhandles this afternoon, backing sfc flow to the SW and resulting in highs right around normal. Highs should increase by a cat or so again Wednesday before a cold front backdoors into the region late Wednesday afternoon, followed by a secondary push of much colder air Thursday and Thursday night, w/models bringing a 1045+mb ridge into the Wrn Low Rolling Plains Thursday night. Temps Thursday will be tricky, and largely dependent on Thursday morning lows. Latest frontal timing, CAA, and overcast skies suggest highs Thursday afternoon will deviate little from where lows end up Thursday morning. Wednesday and Wednesday night, an upper trough will dig SE thru the Rockies, and clip the area Thursday. W/weak isentropic lift and convergence along the front, models develop light QPF over a large portion of the region beginning Thursday morning, and tapering off to the SE by 12Z Friday. Forecast soundings show a very rapid cooling of the column, such that everywhere north of the Pecos will see snow, w/a snow/sleet mix or all rain south. Attm...QPFs look light enough to warrant only minimal pops, and no warnings/advisories are anticipated. For now, we'll outlook this in the HWO, along w/strong post-frontal winds in the Guadalupes Thursday night. w/the arrival of the 1045mb ridge, models have trended much colder Friday morning, plunging lows to the lower teens, and even single digits in a couple of locations, for possibly the coldest temps this winter. Friday begins a warmup under continued NW flow aloft, w/temps back above normal by Saturday, and continuing thru Monday. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 10/44
Hazardous weather outlook, Jan 21, 2:28 PM CST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 228 PM CST TUE JAN 21 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-222030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 228 PM CST TUE JAN 21 2014 /128 PM MST TUE JAN 21 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG NORTHEAST WINDS ARE EXPECTED TO BLOW THROUGH GUADALUPE PASS THURSDAY. SINCE WIND SPEEDS OF 35 TO 45 MPH AND GUSTS NEAR 60 MPH WILL BE POSSIBLE, A HIGH WIND WATCH IS IN EFFECT FOR THURSDAY. MUCH COLDER TEMPERATURES WILL OVERSPREAD THE REGION THURSDAY. A MIX OF FREEZING RAIN, SLEET AND SNOW WILL BE POSSIBLE OVER MUCH OF THE FORECAST AREA. AN INCH OR LESS OF SNOW OR SLEET ACCUMULATION IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Watches in Texas, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.